Want More Education?
Delve deeper into the science behind skin care with —Skin Inc. Video Education!
Most Popular in:
Sun Care Treatments
Tanning May Be Addictive
Posted: April 14, 2006
page 2 of 2At higher doses of naltrextone (15 milligrams), frequent tanners showed a preference for UV tanning and four of the eight frequent tanners reported nausea or jitteriness. None of the infrequent tanners who took the drug reported these symptoms.
"The finding was unexpected and is consistent with the hypothesis that frequent tanning may be driven in part by a mild dependence on opioids, most likely endorphins. The nausea and jitteriness induced by the medication are consistent with symptoms of mild opiate withdrawal," senior researcher Dr. Steven Feldman, a professor of dermatology, said in a prepared statement.
The study appears in the April issue of the Journal of the American Academy of Dermatology.
HealthDay News, April 13, 2006